recently I have had many violent headache problems which caused me to go to the hospital, and with each event of these headaches, my potassium level was almost nill... after getting a i.v. with potassium included, my headaches almost went totally away with each event, and also with the pain meds they gave me... which is the same meds i have at home and take daily...
Low potassium levels are very serious! You can die! I had low potassium about 3 years ago and I was pretty much lethargic by the time they found out what was wrong with me. Absolutely low potassium can cause headaches. You are essentially dehydrated and not retaining the fluids you need to stay hydrated. When you are dehydrated you most likely will have a bad headache. I did, as well as nausea and vomiting, major fatigue and passing out. They put me on an IV as well and then sent me home with perscription strength potassium pills. It made all the difference. Now I have some otc potassium pills that I take on occasion. I can tell when mine is low because my toes and feet begin to tingle and I start getting a headache. It's weird, I know. But be careful not to take too much potassium either. That can be just as dangerous. That's why I only take them on occasion now.
There are several foods that can natrually bring your levels back to normal. Two that I try to get in my diet as much as possible are broccoli and bananas. You can google foods with potassium and it will give you a whole list. Also, if I feel I'm dehydrating (like when I'm sick) I always drink Gatoraide. It has a good dose of potassium in it.
I hope this helps! Good luck!
- Potassium Gluconate Information for Consumers
- Potassium Gluconate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Potassium Gluconate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jul 2009 • 1 answer
Posted 6 Jan 2010 • 1 answer
Potassium Chloride - why my blood test showed that my potassium is low (3.15)mmo1/L, can I know what
Posted 14 May 2010 • 1 answer
Posted 15 Mar 2017 • 1 answer
Posted 12 Jul 2017 • 0 answers